Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 6, NWS Jackson, MS

January 8, 2012Winston County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 8, 2012, 10:04 PM CST for Winston County, Mississippi. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 8, 2012, 10:04 PM CST (04:04 UTC)
Expired
Jan 8, 2012, 10:45 PM CST
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Winston County, MS

The radar

The Columbus AFB radar (KGWX), 111 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 8, 10:10 PM CSTTSTM WND DMGNoxapater, MSSCATTERED TREES BLOWN DOWN THROUGHOUT TOWN. A FEW INSTANCES OF TRAMPOLINES BLOWN UP INTO TREES NOTED.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 4.1 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2012-01-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 584 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2012-01-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
584 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
672 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

687 
WUUS54 KJAN 090404
SVRJAN
MSC159-090445-
/O.NEW.KJAN.SV.W.0006.120109T0404Z-120109T0445Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1004 PM CST SUN JAN 8 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF LOUISVILLE...

* UNTIL 1045 PM CST

* AT 1003 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12     
  MILES SOUTHWEST OF CENTER RIDGE MOVING NORTHEAST AT 25 MPH. THIS 
  STORM HAS A HISTORY OF PRODUCING POWER OUTAGES AND WIND DAMAGE.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTER RIDGE BY 1025 PM CST...
  LOUISVILLE AND VERNON BY 1035 PM CST...
  MILLCREEK AND BETHEDEN BY 1045 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3316 8908 3329 8882 3300 8881 3293 8901
      3293 8929
TIME...MOT...LOC 0403Z 233DEG 21KT 3295 8916

$$

40
2 follow-up statements
610 
WWUS54 KJAN 090413
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1013 PM CST SUN JAN 8 2012

MSC159-090445-
/O.CON.KJAN.SV.W.0006.000000T0000Z-120109T0445Z/
WINSTON MS-
1013 PM CST SUN JAN 8 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 PM CST
FOR WINSTON COUNTY...

AT 1013 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR NOXAPATER MOVING NORTHEAST AT 25 MPH AND IT HAS A 
HISTORY OF PRODUCING WIND DAMAGE AND POWER OUTAGES. 

THE SEVERE THUNDERSTORM WILL BE NEAR...
  CENTER RIDGE BY 1025 PM CST...
  VERNON AND LOUISVILLE BY 1030 PM CST...
  MILLCREEK AND BETHEDEN BY 1045 PM CST...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

THE HAIL BEING PRODUCED BY THIS SEVERE THUNDERSTORM WILL LIKELY
DAMAGE CARS AND ROOFS. PEOPLE WHO ARE OUT OF DOORS SHOULD MOVE INSIDE
A STRUCTURE IMMEDIATELY.

&&

LAT...LON 3316 8908 3329 8882 3300 8881 3293 8901
      3293 8929
TIME...MOT...LOC 0413Z 233DEG 21KT 3299 8909

$$

40
076 
WWUS54 KJAN 090448
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1048 PM CST SUN JAN 8 2012

MSC159-090457-
/O.EXP.KJAN.SV.W.0006.000000T0000Z-120109T0445Z/
WINSTON MS-
1048 PM CST SUN JAN 8 2012

...THE SEVERE THUNDERSTORM WARNING FOR WINSTON COUNTY HAS EXPIRED...

THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED
AS IT PASSED SOUTHEAST OF MILLCREEK. THE STORM WAS BELOW SEVERE 
LIMITS AND THE WARNING HAS BEEN ALLOWED TO EXPIRE.

LAT...LON 3316 8908 3329 8882 3300 8881 3293 8901
      3293 8929
TIME...MOT...LOC 0413Z 233DEG 21KT 3299 8909

$$

40

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 8, 9:10 PM CST, 54 minutes earlier.

Area forecast discussion, Jan 8, 9:10 PM CST, 54 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
910 PM CST SUN JAN 8 2012

.UPDATE...RAISED LOWS ACROSS THE REGION FOR TONIGHT AS DEW POINTS
CONTINUE TO HANG IN THE UPPER 50S/LOW 60S ACROSS MOST AREAS
ACCOMPANIED BY ABUNDANT MID/UPPER LEVEL CLOUD COVER STREAMING IN FROM
THE WEST. AS FOR FOG...THINK THE BEST CHANCE FOR PERSISTENT DENSE
FOG WILL BE ACROSS CENTRAL/NORTHERN ZONES LATER TONIGHT IN VICINITY
OF THE STALLED FRONTAL BOUNDARY. WILL KEEP AN EYE ON THIS AS WE HEAD
INTO THE LATE EVENING HOURS FOR A POSSIBLE DENSE FOG ADVISORY FOR THE
LATE NIGHT HOURS.

AS FOR POPS...LOWERED POPS ALONG THE HWY 82 CORRIDOR RAISING POPS
ALONG AND SOUTH OF I-20 EAST OF JACKSON WHERE CONVECTION IS ONGOING.
ELEVATED INSTABILITY OF 200-400J/KG IN VICINITY OF THE STALLED
BOUNDARY IS CONTRIBUTING TO STUBBORN/ISOLATED THUNDERSTORM
DEVELOPMENT EAST OF I-55...A COUPLE OF WHICH HAVE BECOME RATHER
POTENT. WE SHOULD SEE THE STRONG/SEVERE POTENTIAL CONTINUE TO DWINDLE
THROUGH THE NIGHT BUT A ROGUE SEVERE STORM ISN'T OUT OF THE QUESTION.
PRIMARY RISK WITH ANYTHING THAT DEVELOPS WILL BE HAIL AND GUSTY
WINDS. UPDATED PRODUCTS HAVE BEEN POSTED. UPDATED AVIATION DISCUSSION
BELOW. /BK/

&&

.PREV DISCUSSION... /ISSUED 323 PM CST SUN JAN 8 2012/

SHORT TERM...TODAY THROUGH EARLY WEDNESDAY

MAIN FOCUS WILL BE ON NEARLY STALLED BOUNDARY EVOLUTION TO OUR NORTH
AND THE RISK FOR STRONG/SEVERE THUNDERSTORMS TUESDAY
AFTERNOON/NIGHT.

HAVE WARMED MAX HIGHS A TOUCH ACROSS SOME AREAS FROM THIS MORNINGS
PREVIOUS THINKING AS BREAKS IN THE CLOUDS HAVE ALLOWED FOR MORE
INSOLATION THAN EXPECTED. KGLH CONTINUES TO BE ON THE COOL SIDE OF
THE BOUNDARY WITH TEMPS STILL REMAINING IN THE UPPER 50S. BOUNDARY
WILL REMAIN NEARLY STATIONARY AS LOW TO MID-LVL FLOW REMAINS
PARALLEL THROUGH TONIGHT. THE BOUNDARY IS THEN PROGGED TO OOZE SOUTH
THROUGH EARLY MORNING MONDAY WITH HELP OF STRENGTHENING PRESSURE
GRADIENT FROM NORTH AS SFC CYCLOGENESIS COMMENCES ACROSS THE NWRN
GULF. PATCHY AREAS OF FOG WERE ADDED FOR MONDAY MORNING AS SREF
PROBS AND LOW DEWPOINT DEPRESSION INDICATE GOOD DEVELOPMENT
POTENTIAL. WEAK TO MODERATE ISENTROPIC UPGLIDE WILL ALLOW FOR
SCATTERED SHOWERS AND A FEW THUNDERSTORMS TO PERSIST THIS AFTERNOON
AND CONTINUE THROUGH TOMORROW NIGHT WITH ADDITIONAL HELP OF SW/V
PASSAGE. RAIN SHOWER AND THUNDERSTORM COVERAGE LOOKS TO EXPAND
MONDAY AFTERNOON WITH INCREASING DIVERGENCE ALOFT COUPLED WITH
500-1000 J/KG MUCAPE ACROSS CNTRL AND SRN AREAS. WITH PWATS NEAR 1.3
IN...ONE INCH PER HOUR RAINFALL RATES COULD OCCUR DUE TO SLOW STORM
MOTION OF SHOWER/EMBEDDED THUNDERSTORM CLUSTERS.

BY TUESDAY MORNING...ONGOING SHOWERS LOOK TO BE OCCURRING AS SMALL
SHORTWAVE ENERGY EJECTS AHEAD OF CUT-OFF H5 LOW AND SFC LOW MOVES
INLAND ACROSS THE SABINE RIVER VALLEY. IN RESPONSE...LOW-LVL WINDS
WILL BACK AND INCREASE SIGNIFICANTLY...DRAWING A TONGUE OF H85 325 K
THETA-E AIR NRD UNDERNEATH EXIT REGION OF H25 CYCLONIC-CURVED 110 KT
DIFFLUENT JETSTREAK BY TUESDAY AFTERNOON. SFC-BASED INSTABILITY WILL
INITIALLY BE LOW THROUGH THE DAY TUESDAY WITH 300-900 J/KG POOLED
ALONG THE FRONT WHICH LOOKS TO BE SITUATED ACROSS MS RIVER TUESDAY
AFTERNOON. LATEST MODEL RUNS HAVE SLOWED THE FRONT ~6 HOURS WHICH
MAY ALLOW FOR SOME SFC STABILIZATION ALONG ERN AREAS BEFORE THE BEST
FORCING REACHES THIS AREA. HOWEVER...THE STRONG DYNAMICS SHOULD BE
ABLE TO MAKE UP FOR THE LACK OF DEEPER THERMODYNAMIC SUPPORT.
ATTM...A SQUALL LINE WITH POTENTIALLY DAMAGING WINDS APPEARS TO BE
THE LIKELY STORM MODE AND RESPECTIVE RISK. INSTABILITY AND 0-1 KM
HELICITY FIELDS APPEAR TO SPATIALLY DISJOINTED FOR THE MENTION OF A
TORNADO OR TWO IN HWO ATTM...BUT PLEASE STAY TUNED FOR UPDATES. THE
FRONT WILL QUICKLY PUSH THROUGH BY WEDNESDAY MORNING...ENDING STRONG
TO SEVERE TSTORM RISK AS SOME LINGERING LIGHT SHOWERS AND LOW CLOUDS
HOLD ON.

FOR FORECAST MATTERS...MAV POPS WERE FOLLOWED FOR TONIGHT AND THEN
BUMPED UP DURING THE DAY PERIOD MONDAY. MAV POPS WERE ADJUSTED ABOVE
GUIDANCE BOTH PERIODS TUESDAY GIVEN STRONG FORCING AND SOLID
MOISTURE TRANSPORT WITH SOME INCREASES TO QPF FIELDS ALSO. MAV LOW
TEMPS TONIGHT AND TUESDAY WERE BUMPED UP SLIGHTLY GIVEN EXPECTED
DEWPOINT FIELD EVOLUTION AND CLOUD COVER. MAV HIGHS WERE GENERALLY
FOLLOWED WITH SOME MINOR TWEAKS. /ALLEN/

LONG TERM...COMPUTER MODELS CONTINUE TO AGREE ON AN ACTIVE WEATHER
PERIOD ACROSS THE FORECAST AREA THROUGH AT LEAST MID WEEK...BUT
DIVERGE IN THEIR SOLUTIONS FOR THE REMAINDER OF THE WORK WEEK AND
INTO NEXT WEEKEND.

FOR THURSDAY THROUGH NEXT SUNDAY... MODEL AGREEMENT GOES OUT THE
WINDOW. BOTH THE GFS AND EUROPEAN DEVELOP A SURFACE LOW AND PUSH IT
EAST OVER THE GULF OF MEXICO...BUT TIMING AND PLACEMENT ARE OFF QUITE
A BIT. WILL STAY CLOSE TO THE GFS...WHICH IS FASTER AND FURTHER NORTH
WITH THE LOW...BRINGING RAIN BACK TO THE REGION THURSDAY THROUGH
FRIDAY AND CLEARING OUT BY NEXT WEEKEND...BUT WILL PUT NO CONFIDENCE
IN IT AS THIS IS STILL A GOOD WAYS OUT. /19/

&&

.AVIATION...

A TREND TOWARD IFR/LIFR CIG/VSBY IS XPCTD ACROSS THE REGION
TONIGHT...WITH THE BEST CHANCE FOR MVFR/VFR CONDS THRU THE NIGHT
ACROSS SOUTHERN MS. LIGHT RAIN/EMBEDDED TS IS PLAGUING AREAS ALONG/S
OF I-20 E OF I-55 TONIGHT AND THIS IS XPCTD TO CONTINUE TO FOR THE
NEXT COUPLE HRS BEFORE GRADUALLY SHIFTING E AROUND MIDNIGHT. SHWR
ACTIVITY WILL TRY AND PICK UP AROUND DAYBREAK ALONG/W OF THE MS RIVER
WITH THIS ACTIVITY BECOMING SCT ACROSS A GOOD PORTION OF THE REGION
DURING THE DAY MON AS THE FRONTAL BOUNDARY REMAINS STALLED ACROSS THE
DEEP SOUTH. SFC WINDS WILL BE LGT AND NRLY/NERLY NORTH OF THE
BOUNDARY AND SRLY/SERLY SOUTH OF THE BOUNDARY. /BK/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       57  67  55  69 /  78  94  80 100
MERIDIAN      56  70  54  67 /  77  86  58  98
VICKSBURG     57  61  54  70 /  71  99  91  99
HATTIESBURG   59  74  59  71 /  56  63  70  98
NATCHEZ       58  67  58  70 /  41 100  99  98
GREENVILLE    51  58  50  65 /  54  82  67 100
GREENWOOD     55  61  51  67 /  54  82  57  88

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

BK
Hazardous weather outlook, Jan 8, 2:58 PM CST, 7 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
258 PM CST SUN JAN 8 2012

ARZ074-075-LAZ007>009-MSZ018-019-025>046-092100-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-
258 PM CST SUN JAN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
PORTIONS OF NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS.

.DAY ONE...TONIGHT AND MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

A FEW STRONG TO SEVERE STORMS...ALONG WITH LOCALLY HEAVY RAINFALL...
WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A STRONG STORM SYSTEM
MOVES ACROSS THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

LAZ015-016-023>026-MSZ047>066-072>074-092100-
RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-WARREN-
HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-
SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
258 PM CST SUN JAN 8 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI AND
PORTIONS OF NORTHEAST LOUISIANA.

.DAY ONE...TONIGHT AND MONDAY

AREAS OF FOG REDUCING VISIBILITY TO AROUND ONE QUARTER OF A MILE
WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT AND LASTING UNTIL AROUND 9
AM MONDAY MORNING. THE MOST LIKELY AREAS OF DENSE FOG DEVELOPMENT WILL BE
THE SOUTHERN HALF OF THE ARKLAMISS.

.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY

A FEW STRONG TO SEVERE STORMS...ALONG WITH LOCALLY HEAVY RAINFALL...
WILL BE POSSIBLE TUESDAY AFTERNOON AND EVENING AS A STRONG STORM SYSTEM
MOVES ACROSS THE OUTLOOK AREA.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH NEXT SATURDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

22

In the hours before

Local storm report, Jan 8, 4:37 PM CST, 5 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
437 PM CST SUN JAN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0400 PM     HAIL             COLLINS                 31.64N 89.56W
01/08/2012  E1.25 INCH       COVINGTON          MS   LAW ENFORCEMENT

            REPORTED AT THE INTERSECTION OF HIGHWAY 49 AND COLD
            SPRINGS ROAD.

&&

TARVER
Special weather statement, Jan 8, 4:55 PM CST, 5 hours 9 minutes before
MSZ055-082325-
SIMPSON MS-
455 PM CST SUN JAN 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
455 PM CST SUN JAN 8 2012

...STRONG STORM MOVING EAST TOWARD MENDENHALL AREA...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 MPH WINDS WAS LOCATED 6 MILES WEST OF MENDENHALL AT 454 PM
CST...MOVING EAST AT 20 MPH.

VERY HEAVY RAIN ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
ALSO LIKELY WITH THIS STORM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHERN SIMPSON COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3204 8967 3191 8967 3186 9003 3204 9008
TIME...MOT...LOC 2254Z 256DEG 15KT 3197 8995

40
Special weather statement, Jan 8, 8:03 PM CST, 2 hours 1 minute before
MSZ066-090245-
JONES MS-
803 PM CST SUN JAN 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
803 PM CST SUN JAN 8 2012

...LARGE STORM PRODUCING HEAVY RAINS MOVING INTO ELLISVILLE...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAIN WAS
LOCATED 5 MILES NORTH OF MOSELLE AT 801 PM CST...MOVING EAST AT 20
MPH. THIS LARGE STORM WILL BE CROSSING ELLISVILLE THROUGH 9 PM WITH
1 TO 2 INCHES OF RAIN LIKELY PRODUCING PONDING OF WATER ON ROADS.

FREQUENT CLOUD TO GROUND LIGHTNING IS ALSO LIKELY WITH THIS STORM.

PEOPLE IN CENTRAL JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3147 8939 3165 8940 3168 8938 3173 8894
      3149 8894
TIME...MOT...LOC 0201Z 264DEG 16KT 3158 8929

40
Special weather statement, Jan 8, 8:08 PM CST, 1 hour 56 minutes before
MSZ049-050-090250-
SCOTT MS-RANKIN MS-
808 PM CST SUN JAN 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
808 PM CST SUN JAN 8 2012

...STRONG STORM MOVING NORTHEAST INTO LEESBURG...

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA SIZE HAIL AND 40 MPH
WINDS WAS LOCATED 4 MILES NORTH OF PELAHATCHIE AT 806 PM CST...
MOVING NORTHEAST AT 25 MPH.

BRIEF HEAVY RAINS ALONG WITH CLOUD TO GROUND LIGHTNING STRIKES ARE
LIKELY WITH THIS STORM AS IT CROSSES LEESBURG BY 830PM.

HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.

PEOPLE IN NORTHEASTERN RANKIN AND NORTHWESTERN SCOTT COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3257 8975 3258 8935 3228 8979 3239 8997
TIME...MOT...LOC 0206Z 228DEG 21KT 3239 8979

40
Special weather statement, Jan 8, 9:08 PM CST, 56 minutes before
MSZ066-090335-
JONES MS-
908 PM CST SUN JAN 8 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
908 PM CST SUN JAN 8 2012

...CLUSTER OF STORMS WITH HEAVY RAIN MOVING NORTHEAST INTO LAUREL...

A CLUSTER OF THUNDERSTORM CAPABLE OF PRODUCING VERY HEAVY RAINFALL
OF 1 TO 2 INCHES WAS LOCATED 2 MILES SOUTHWEST OF LAUREL AT 906 PM
CST...MOVING NORTHEAST AT 20 MPH.

CLOUD TO GROUND LIGHTNING STRIKES ARE ALSO LIKELY WITH THESE STORMS
ALONG WITH PONDING OF WATER ON ROADWAYS.

PEOPLE IN NORTHERN JONES COUNTY SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3160 8895 3155 8917 3170 8930 3181 8922
      3182 8894
TIME...MOT...LOC 0306Z 233DEG 19KT 3168 8915

40
Local storm report, Jan 8, 9:24 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
924 PM CST SUN JAN 08 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     TSTM WND DMG     LENA                    32.59N 89.59W
01/08/2012                   LEAKE              MS   LAW ENFORCEMENT

            ROOF PARTIALLY BLOWN OFF A HOUSE. METAL ON POWER LINES IN
            THE CITY OF LENA.

&&

BK

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 7:06 PM CSTFlash Flood WarningJANCovington26 days
Jan 8, 8:03 PM CSTSpecial Weather StatementJANJones42 min
Jan 8, 8:08 PM CSTSpecial Weather StatementJANScott42 min
Jan 8, 8:13 PM CSTSevere Thunderstorm WarningJANRankin, Scott47 min
Jan 8, 8:42 PM CSTSevere Thunderstorm WarningJANLeake48 min
Jan 8, 9:08 PM CSTSpecial Weather StatementJANJones27 min
Jan 8, 9:29 PM CSTSevere Thunderstorm WarningJANLeake, Neshoba31 min
Jan 8, 10:32 PM CSTSpecial Weather StatementJANLeake28 min
Jan 8, 11:00 PM CSTSevere Thunderstorm WarningJANWinston45 min
Jan 8, 11:07 PM CSTSpecial Weather StatementJANClarke28 min
Jan 8, 11:10 PM CSTSpecial Weather StatementJANNoxubee30 min
Jan 9, 5:04 AM CSTDense Fog AdvisoryJANAdams, Attala, Carroll, Choctaw, Claiborne, Clay and 33 more5 hr

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.